Alert archive / Missouri / Frost Advisories in 2018
Frost Advisory 8, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Oct 21, 2018, 3:21 PM CDT for 4 counties in Missouri. It took effect at Oct 22, 2018, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2018, 3:21 PM CDT (20:21 UTC)
- In effect from
- Oct 22, 2018, 1:00 AM CDT
- Expired
- Oct 22, 2018, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 151 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2443 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WWUS73 KSGF 212021 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 321 PM CDT Sun Oct 21 2018 MOZ097-098-105-106-220430- /O.NEW.KSGF.FR.Y.0008.181022T0600Z-181022T1300Z/ Howell-Shannon-Ozark-Oregon- Including the cities of Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 321 PM CDT Sun Oct 21 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Monday. * TEMPERATURE...Temperatures are expected to fall into the lower to middle 30s overnight. * IMPACTS...Frost will harm sensitive vegetation if steps are not taken to protect them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
818 WWUS73 KSGF 221255 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 755 AM CDT Mon Oct 22 2018 MOZ097-098-105-106-221400- /O.EXP.KSGF.FR.Y.0008.000000T0000Z-181022T1300Z/ Howell-Shannon-Ozark-Oregon- Including the cities of Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 755 AM CDT Mon Oct 22 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... The Frost Advisory for portions of south central Missouri will expire at 8 AM. Areas that received frost overnight under clear skies and light winds will see temperatures warm sufficiently for any remaining frost to melt by 9 AM. $$ Runnels
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 21, 12:14 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 21, 12:14 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1214 PM CDT Sun Oct 21 2018 .SHORT TERM...(Today and tonight) Issued at 155 AM CDT Sun Oct 21 2018 Today will start with morning temperatures in the lower 30s to middle 20s with a hard freeze expected. This hard freeze will likely end the growing season across most or all of the Ozarks and southeastern Kansas. The surface high over the Ozarks will keep skies clear and light northerly winds in place as we move into today. The clear skies and sunshine will allow temperatures to climb into the 50s to around 60 degrees this afternoon. With light winds continuing, it will be a pleasant day. .LONG TERM...(Monday through Saturday) Issued at 155 AM CDT Sun Oct 21 2018 High pressure will remain in control of the regions weather as we start the coming work week with reinforcing rounds of high pressure through the middle of the week. We will be near seasonable normals to start the week with a cool down expected for wednesday and Thursday thanks to an upper level short wave which may bring some light rain showers as well. The upper level pattern will become more northwesterly for the end of the week with a better chance for rainfall coming Friday night into Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1209 PM CDT Sun Oct 21 2018 Clear skies and light surface winds will persist through the TAF period as broad upper-level ridging over the western CONUS allows surface high pressure to keep building into the Central Plains. The end result is VFR conditions through this TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Albano/Wise
Hazardous weather outlook, Oct 21, 9:47 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 947 AM CDT Sun Oct 21 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221500- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 947 AM CDT Sun Oct 21 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated frost risk. DISCUSSION... Areas of frost will be possible tonight into Monday morning, mainly across south central Missouri. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost will be possible again Tuesday night into Wednesday morning across portions of central Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Nearby
Frost Advisories in Missouri, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.